Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 433, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 23, 2009, 4:51 PM CDT for McLennan County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2009, 4:51 PM CDT (21:51 UTC)
- Expired
- Aug 23, 2009, 5:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County McLennan County, TX
The radar
The Ft Hood radar (KGRK), 94 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:34 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 23, 3:34 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 334 PM CDT SUN AUG 23 2009 .DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE FIRE THIS AFTERNOON AND EVENING...ESPECIALLY ALONG A STATIONARY BOUNDARY LOCATED NEAR A GRAHAM...HILLSBORO...TO HEARNE LINE. THESE STORMS WILL ALSO PRODUCE MULTIPLE OUTFLOW BOUNDARIES WHICH WILL BE THE CATALYST FOR ADDITIONAL DEVELOPMENT. MUCH LIKE YESTERDAY...ALL STORMS SHOULD WEAKEN AND EVENTUALLY DISSIPATE SHORTLY AFTER SUNSET. THE MAIN HAZARD ASSOCIATED WITH ANY STORMS THIS AFTERNOON/EVENING WILL BE FROM DOWNBURST WINDS. UPPER LEVEL HIGH PRESSURE WILL BUILD SLOWLY EASTWARD ON MONDAY AND SHOULD SUPPRESS CONVECTION ACROSS THE WESTERN HALF OF THE REGION. WE WILL HOLD ON TO SOME LOW POPS ACROSS THE EAST DURING THE AFTERNOON WHERE MOISTURE AND INSTABILITY WILL BE MOST FAVORABLE. THUNDERSTORM CHANCES WILL DECREASE TUESDAY AND WEDNESDAY WITH INCREASING LARGE SCALE SUBSIDENCE. HOWEVER...A FEW STORMS MAY DEVELOP EACH AFTERNOON NEAR THE EXTREME EASTERN ZONES. FOR NOW WILL JUST HOLD ON TO 10 PERCENT POPS. THE UPPER LEVEL PATTERN SHOULD BECOME A BIT MORE INTERESTING LATE IN THE WEEK AS THE UPPER RIDGE BUILDS OVER THE WESTERN U.S. AND ALLOWS A SERIES OF SHORT WAVES TROUGHS TO SWING ACROSS THE PLAINS AND INTO TEXAS. BOTH THE GFS AND THE ECMWF HAVE BEEN FAIRLY CONSISTENT ON THE TIMING OF A COLD FRONT EXPECTED THURSDAY NIGHT/FRIDAY. ALTHOUGH...THE MODELS ARE NOT IN COMPLETE AGREEMENT ON THE STRENGTH OR ORIENTATION. THE MODELS ALSO DISAGREE ON THE AMOUNT OF PRECIP ALONG AND BEHIND THE FRONT WITH THE ECMWF BEING THE WETTER OF THE TWO SOLUTIONS. FOR NOW...WE WILL HOLD ON TO LOW (20 TO 30 PERCENT) POPS FROM THURSDAY NIGHT THROUGH SUNDAY AND AWAIT ADDITIONAL GUIDANCE. TEMPERATURES THE NEXT FEW DAYS WILL BE NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS WITH HIGHS IN THE MIDDLE AND UPPER 90S AND LOWS MOSTLY IN THE 70S. TEMPERATURES BEHIND THE FRONT WILL BE A BIT COOLER WITH HIGHS FROM THE UPPER 80S TO THE MIDDLE 90S AND LOWS IN THE UPPER 60S TO LOWER 70S. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 74 98 78 99 78 / 20 20 5 5 5 WACO, TX 76 101 76 100 77 / 30 20 5 5 5 PARIS, TX 67 94 71 96 72 / 10 20 20 5 5 DENTON, TX 73 99 77 99 75 / 20 20 5 5 5 MCKINNEY, TX 70 97 73 99 73 / 20 20 20 5 5 DALLAS, TX 76 98 79 100 80 / 20 20 5 5 5 TERRELL, TX 71 97 73 98 74 / 20 20 20 5 5 CORSICANA, TX 72 97 74 97 74 / 30 20 20 5 5 TEMPLE, TX 75 99 74 98 73 / 30 20 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /
Hazardous weather outlook, Aug 23, 3:08 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 308 PM CDT SUN AUG 23 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 308 PM CDT SUN AUG 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS PARTS OF NORTH TEXAS THROUGH THE EVENING HOURS. A FEW OF THE THUNDERSTORMS COULD PRODUCE WINDS NEAR SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON MONDAY EAST OF A LINE FROM GAINESVILLE TO LAMPASAS. A FEW OF THE THUNDERSTORMS COULD PRODUCE WINDS NEAR SEVERE LIMITS. THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY THROUGH SATURDAY AS A FRONT MOVES THROUGH NORTH TEXAS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THE EVENING HOURS. 82/JLD
In the hours before
Special weather statement, Aug 23, 3:10 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 310 PM CDT SUN AUG 23 2009 TXZ115-116-232045- PALO PINTO TX-STEPHENS TX- 310 PM CDT SUN AUG 23 2009 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN PALO PINTO COUNTY SOUTHEASTERN STEPHENS COUNTY AT 310 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 18 MILES NORTHEAST OF RANGER...MOVING SOUTH AT 5 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING STRONG OUTFLOW WINDS IN EXCESS OF 50 MPH. IF THIS STORM CONTINUES TO INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE REQUIRED. LAT...LON 3286 9864 3284 9834 3251 9838 3252 9872 TIME...MOT...LOC 2010Z 010DEG 5KT 3271 9854 DUNN
Special weather statement, Aug 23, 4:30 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
430 PM CDT SUN AUG 23 2009
TXZ145-159-232200-
HILL TX-MCLENNAN TX-
430 PM CDT SUN AUG 23 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL HILL COUNTY
NORTHERN MCLENNAN COUNTY
AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF LACY-LAKEVIEW...MOVING
SOUTHWEST AT 10 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING STRONG DOWNBURST WINDS IN
EXCESS OF 50 MPH.
LAT...LON 3162 9744 3169 9740 3175 9728 3176 9730
3179 9732 3183 9728 3184 9728 3185 9731
3192 9727 3190 9708 3163 9703
TIME...MOT...LOC 2130Z 027DEG 8KT 3179 9723
DUNNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:10 PM CDT | Special Weather Statement | FWD | Palo Pinto | 35 min |
| Aug 23, 3:23 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, McLennan | 37 min |
| Aug 23, 4:30 PM CDT | Special Weather Statement | FWD | McLennan | 30 min |
| Aug 23, 4:57 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Milam | 48 min |
| Aug 23, 5:18 PM CDT | Special Weather Statement | FWD | Leon | 27 min |
| Aug 23, 5:45 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 45 min |
| Aug 23, 6:26 PM CDT | Special Weather Statement | FWD | Limestone | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.